Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 119, NWS New Orleans, LA

May 11, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 11, 2021, 8:49 PM CDT for Saint Tammany Parish, Louisiana. It took effect at May 11, 2021, 10:09 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 8:49 PM CDT (01:49 UTC)
In effect from
May 11, 2021, 10:09 PM CDT
Expired
May 12, 2021, 10:41 AM CDT
In force
13 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 45.34 ft at May 12, 2021, 1:00 AM CDT.

actionminormoderate40455005/1205/13
Action stage
40 ft
Minor stage
45 ft
Moderate stage
50 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

570 
WGUS44 KLIX 120149
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
849 PM CDT Tue May 11 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Camp Covington affecting St. Tammany Parish.


LAC103-122000-
/O.NEW.KLIX.FL.W.0119.210512T0309Z-210514T0713Z/
/CGSL1.1.ER.210512T0309Z.210513T0000Z.210514T0112Z.NO/
849 PM CDT Tue May 11 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Camp Covington.
* Until late Thursday night.
* At 8:00 PM CDT Tuesday the stage was 44.4 feet.
* Flood stage is 45.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 47.0 feet tomorrow evening. It will 
  then fall below flood stage Thursday evening.


&&

LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010

$$
1 follow-up statement
599 
WGUS84 KLIX 121541
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1041 AM CDT Wed May 12 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Camp Covington affecting St. Tammany Parish.

LAC103-121645-
/O.CAN.KLIX.FL.W.0119.000000T0000Z-210512T1541Z/
/CGSL1.1.ER.210512T0309Z.210513T0000Z.210514T0112Z.NO/
1041 AM CDT Wed May 12 2021

...The Flood Warning for the Bogue Falaya River At Camp Covington 
has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Camp Covington.
* At 8:00 AM CDT Wednesday the stage was 44.3 feet.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to fall to 35.4 feet Monday 
  morning.


&&

LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010

$$

JFL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 2:50 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, May 11, 2:50 PM CDT, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
250 PM CDT Tue May 11 2021

.SHORT TERM...
Biggest forecast concern in the short term is the ongoing heavy
rain. Current rainfall totals have been widespread amounts of
4-5 inches and with swaths of 8-10 inches especially on the south
shore. Unfortunately, we already have high PW with our 12z
sounding showing 1.8 inches which looking at SPC's sounding
climatology is very moist for this time of year. Moist air
advection will continue and the environment continues to be
favorable for thunderstorm development with plenty of CAPE. A
stalled boundary has been draped right along the Louisiana coast.
Storms have been firing off on this boundary. We currently are in
a lull in terms of rainfall but expect more rounds later tonight
and tomorrow. Because of the potential for flash flooding, will
be keeping the current flash flood watch through tomorrow 18z.
Depending on how the evolution of the thunderstorm development
goes Wednesday morning, an extension into Thursday may be needed.
This wet period should begin to taper off on land Thursday as the
boundary pushes offshore.

.LONG TERM (Friday and beyond)...
Once we get out of the short term, we get a break from all the
rain Friday and Saturday and offshore flow will help flush some of
the excess rain out.   An upper level low will close off around
northern California and slowly trek southeastward and a shortwave.
Rain will return to the area starting Monday of next week.
Guidance mostly agrees on decent PoPs Monday through Wednesday but
the agreement diverges on exact timing and potential amounts so
left the NBM for now.

&&

.AVIATION...
Visibilities and ceilings have widely varied due to
thunderstorms in the area. The thunderstorms are scattered for the
most part, but some training convection may cause a specific
terminal to be impacted for several hours. Any terminal impacted
by a thunderstorm could have ceilings under 1000 feet,
visibilities reduced to 1 mile and wind gusts up to 50 knots.
There will be some breaks in the afternoon but will pick up again
especially after 06z Wednesday.

&&

.MARINE...
Onshore flow of around 10 knots will remain through tomorrow then
will switch over to offshore. Showers and thunderstorms will be
possible with strong and erratic winds possible in the strongest
thunderstorms. Once the front clears the nearshore coastal waters,
winds will remain relatively light until late Thursday into
Friday then bump up to around 15 knots. It will then begin to
slack again and move back to southeasterly flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  74  57  75 /  70  70  40  10
BTR  67  77  60  77 /  70  80  30  10
ASD  67  79  62  77 /  80  80  50  20
MSY  71  79  67  77 /  70  80  50  20
GPT  67  79  62  75 /  70  70  60  30
PQL  66  79  61  75 /  70  70  60  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...Flash Flood Watch through Wednesday afternoon for GMZ530.

MS...Flash Flood Watch through Wednesday afternoon for MSZ068>071-077-
     080>082.

GM...&&

BL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:24 PM CDTSpecial Weather StatementLIXAssumption51 min
May 11, 10:15 PM CDTSpecial Weather StatementLIXAscension30 min
May 11, 10:35 PM CDTSpecial Weather StatementLIXAscension, Assumption, Saint James40 min
May 11, 10:37 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James30 min
May 11, 10:38 PM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Saint James3 hr
May 11, 11:05 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint James, Saint John the Baptist40 min
May 11, 11:41 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist64 min
May 12, 12:18 AM CDTSpecial Weather StatementLIXAssumption27 min
May 12, 12:31 AM CDTAreal Flood AdvisoryLIXAssumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist2 hr
May 12, 12:33 AM CDTSpecial Weather StatementLIXSaint Charles42 min
May 12, 12:48 AM CDTSpecial Weather StatementLIXLafourche57 min
May 12, 1:12 AM CDTSpecial Weather StatementLIXSaint Charles33 min
May 12, 1:41 AM CDTSpecial Weather StatementLIXLafourche, Orleans, Saint Charles, Saint Tammany49 min
May 12, 1:46 AM CDTSpecial Marine WarningLIX44 min
May 12, 1:58 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles81 min
May 12, 1:58 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles32 min
May 12, 2:08 AM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard12 min
May 12, 2:30 AM CDTSpecial Marine WarningLIX46 min
May 12, 2:47 AM CDTSpecial Marine WarningLIX43 min
May 12, 3:14 AM CDTSpecial Marine WarningLIX108 min
May 12, 4:25 AM CDTSpecial Marine WarningLIX65 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.